Cortisone flares?

Discussion in 'Fibromyalgia Main Forum' started by dani78xo, Nov 19, 2008.

  1. dani78xo

    dani78xo New Member

    I went to a new rheumatologist on Monday; I really liked him. He's one of the doctors who worked on the lyrica trials, and is doing trials for two new drugs right now (which he said, if I wanted to eventually, I would probably be eligible for). Anyway, he suggested getting cortisone shots in my knees, because they give me the most pain.

    He did one of the knees, and surprisingly the shot didn't hurt THAT bad (not even half as bad as it did when I got cortisone injected into my wrist). He wanted to do the other knee, too, but I told him I wanted to wait and see how this one did first.

    Well, it was fine for the first hour or so, but after that, my knee started hurting, and within a few hours I was limping all over the place. By the end of the night I couldn't even put any pressure on my knee because it hurt so much.

    Yesterday it was much, much better. My knee didn't hurt at all yesterday morning, but then last night off and on it started hurting again a LITTLE. Today when I woke up, my knee was hurting pretty bad again, and it's gotten worse since earlier. I'm limping again, because whenever I put pressure on it my knee kind of twists from the pain.

    I don't have anything to compare this to, since when I got cortisone in my wrist it flared and never went away for about a month. This time it DID get better, gone by the third day, but now it's come back. Does this happen occasionally? I thought with cortisone flares, it was just supposed to be a one-time thing, no rebounds or anything.